Skip to Main content Skip to Navigation
Journal articles

The Theoretical Shapley-Shubik Probability of an Election Inversion in a Toy Symmetric Version of the U.S. Presidential Electoral System

Abstract : In this article, we evaluate asymptotically the probability ϕ(n) of an election inversion in a toy symmetric version of the US presidential electoral system. The novelty of this paper, in contrast to all the existing theoretical literature, is to assume that votes are drawn from an IAC (Impartial Anonymous Culture)/Shapley–Shubik probability model. Through the use of numerical methods, it is conjectured, that n−−√ϕ(n) converges to 0.1309 when n (the size of the electorate in one district) tends to infinity. It is also demonstrated that ϕ(n)=o(ln(n)3n−−−−√) and ϕ(n)=Ω(1n√).
Document type :
Journal articles
Complete list of metadata

Cited literature [30 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-02547744
Contributor : Service Publications Dsr-Scd-Ut1c <>
Submitted on : Monday, April 20, 2020 - 11:34:50 AM
Last modification on : Wednesday, June 9, 2021 - 10:00:35 AM

File

wp_tse_671.pdf
Files produced by the author(s)

Identifiers

Citation

Olivier de Mouzon, Thibault Laurent, Michel Le Breton, Dominique Lepelley. The Theoretical Shapley-Shubik Probability of an Election Inversion in a Toy Symmetric Version of the U.S. Presidential Electoral System. Social Choice and Welfare, Springer Verlag, 2020, 54 (2-3), pp.363-395. ⟨10.1007/s00355-018-1162-0⟩. ⟨hal-02547744⟩

Share

Metrics

Record views

152

Files downloads

104